My son is taking 200 mg. Lamictal for bi-polar he is having a real problems handling repetitive harmful thoughts. He is also smoking marijuana daily. Does marijuana interfere with the prescribed medication?
From what I have read it can interfere. I struggled with repetative harmful thoughts although I do not use marijuana. I am on lamictal also, and my doctor added Abilify when I started having this problem. It helped me out a lot. I hope he feels better soon! I know how hard it is to deal with such negative thoughts.
Do you know where I could find articles or other information on marijuana and Lamictal? My search led me to this web site. This was a good thing.
My son was able to get an appointment to see the doctor tomorrow. He is refusing to go, but hopefully he will change his mind. I will mention the Abilify to see if the doctor thinks that it is appropriate.
it so can i was a pot smoker, i smoked it everyday roughley about 5-6 joints a day. It plays games with your mind its also hard to give up as if you feeling low the first thing you want is a joint as it chills you out for the short term, but in the long term its not helping.him at all.
I have been on lamictal for about 1 yr and have started smoking marijuana often again over the last 3 months... I was previously taking 125 mg of Lamictal, 100mg prozac and est. 2-4 mg of xanax a day- Now with the help of my doctor I am down to just 75 mg daily of Lamictal and no other meds, but like I said- marijuana. The marijuana doesn't make me feel healed or anything but it makes my SEVERE ANGER calm down and when I don't smoke I have the worst explosive anger which is effecting work, parenting, home and family/friends and relationships, etc- everything! I have started bringing marijuana to work where I am a property manager, just so i can make it through my day without wanting to kick someone's ***, or feel sad or depressed..... My question to you is- Is the marijuana enhancing my anger or ill feelings of sadness, depression, bad judgement, and indecision???? I know it is a depressant but without it I feel like I just can't handle daily life/activities???
You'd have to post that question in the ask a doctor forum. But as regards from what I know marijuana only masks the feelings you are experiencing. It does not treat them but can be a form of self medication. You might want to go to a dual recovery group for a person with a psychiatric disability and substance abuse issue. The Lamictal is at a very low dose where it might not be helpful and Prozac as it is an anti-depressent can sometimes worsen mania in people with bipolar. If you can't tolerate Lamictal at an effective dose you might want to ask your psychiatrist about what other options they'd consider. We have some websites linked up for informational purposes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.